Parkinson’s Disease: Levodopa-Induced Dyskinesia
- 544 Downloads
Although very effective, chronic levodopa therapy for Parkinson’s disease (PD) is frequently complicated by the subsequent development of motor complications, which take the form of fluctuations of bradykinesia, rigidity, and tremor- and levodopa-induced dyskinesia and dystonia. With each year of levodopa treatment, about 10% of patients develop motor complications. Young age of PD onset, disease duration and severity, and high doses of levodopa are recognized risk factors for the appearance of motor complications. These complications continue to be a source of disability for PD patients and are a major limiting factor in the therapeutic efficacy of levodopa.
KeywordsInvoluntary Movement Motor Complication Levodopa Treatment Bicycle Movement Levodopa Dose
5 PD - Levodopa-induced dyskesia.mp4 (MP4 30,822KB)
The patient shows choreiform movements involving the entire body, more prominently in the legs, hands, trunk, and neck. She could not suppress these movements. Examination revealed impaired balance together with cervical and upper extremity dyskinesia and dystonic posturing. Tremor and rigidity are minimal during the period of dyskinesia.